Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 172, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 21, 2001, 5:05 PM CDT for Angelina County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 21, 2001, 5:05 PM CDT (22:05 UTC)
- Expired
- Sep 21, 2001, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 5:05 PM CDT | Thunderstorm Wind 52 E | Diboll, TX | Numerous trees and power lines toppled. |
| Sep 21, 5:30 PM CDT | Thunderstorm Wind 52 E | Diboll, TX | Numerous trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WUUS54 KSHV 212205 SVRSHV TXC005-212245- /NEW.KSHV.SV.W.0036.212205-212245/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 505 PM CDT FRI SEP 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 545 PM CDT * AT 505 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF ZAVALLA...OR ABOUT 6 MILES EAST OF DIBOLL...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 545 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:20 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 21, 3:20 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CDT FRI SEP 21 2001 IN A RATHER WET PATTERN FOR THE SHORT TERM. AN UPPER LOW WILL BE IN PLACE OVER THE REGION WITH DISTURBANCES MOVING THROUGH THIS FLOW BRINGING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA WITH PLENTY OF MOISTURE TO FEED INTO THE EQUATION. A FRONT TO THE N OF THE AREA WILL WASH OUT BEFORE REACHING THE CWFA...HOWEVER...ANOTHER FRONT WILL COME QUICKLY BEHIND IT AND PUSH THROUGH THE REGION FOR THE MOST PART BY LATE SUN. THIS FRONT IS PROGGED TO BE RATHER ROBUST AND LOOKS LIKE IT WILL BE THE FIRST GOOD PUSH OF COOLER AIR INTO THE REGION USHERING IN FALL-LIKE CONDITION FOR THE UPCOMING WEEK. 20 PRELIMS... SHV 068/081 067/083 062 4634 MLU 065/084 066/083 063 4634 TXK 067/082 065/081 059 3434 TYR 069/081 068/081 060 4533 LFK 070/084 069/085 065 4543 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.